Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Done chemotherapy for throat cancer. Swollen ankles, chronic atrial fib. Cannot walk or get up from futon

About twenty-four hours ago, I could barely get up from a futon. An hour before that, I was perfectly fine. Beginning this afternoon, I could not walk without a walker. Now, I can barely move, even with a walker. I can barely get in bed and cannot move very well once in bed. I have had NO back pain, and there was no event. I just finished my last radiation treatment 3 weeks ago, and chemo 5 weeks ago for throat/neck cancer. My immune system is down. I have very swollen ankles, mostly from chronic atrial fib (and I am told by my cardiologist that at least some of the swelling is a side effect of diltiazem . Interestingly, the swelling just came back last week. During my chemotherapy , the swelling was gone and my ankles were tiny, like when I was a young cyclist. I am 61 and have never had anything like this happen, ever. Thank you.
Asked On : Sat, 8 Dec 2012
Answers:  1 Views:  28
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Oncologist, Radiation 's  Response
Hi there,
It seems that you need an urgent medical attention. I hope you are eating and taking fluids as what you are mentioning may be most likely due to low blood sugar or hypoglycemia. Also electrolyte imbalance (salt levels in blood) may cause such severe weakness. I advise you to report to your onologist and get the blood works done along with ECG and cardiologists input. Take care
Answered: Sun, 23 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor